Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/172

Title: Scale measures for bandwidth selection
Authors: JANSSEN, Paul
Marron, James Stephen
Sarle, Warren
Keywords: Mathematical Statistics
Non and semiparametric methods
Issue Date: 1995
Citation: Journal of Nonparametric Statistics, 5(4). p. 359-380
Abstract: Both high tech and also quick and dirty methods for selecting the bandwidth of a kernel density estimator are usually based on measures of scale. An example is given to illustrate how the usual scale measures can be arbitrarily bad. This motivates development of several improved scale measures. These are assessed through simulation, and experience with a real data set. Our best scale measure works at least as well as all other proposals in nearly all settings, and is much better quite often.
URI: http://hdl.handle.net/1942/172
DOI: 10.1080/10485259508832654
Type: Journal Contribution
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.